Ask a doctor

Dry Eyes and Headaches After Botox?

I'm considering having Botox done on my crow's feet, and three deep lines that I have on my forehead (due to an ache treatment), which are present even when I don't frown. However, 3 years ago, I had laser eye surgery and was left with severe dry eyes and headaches. I am concerned about the effects this could have on my eye area (dropping eyebrows/eyelids, etc). Could this be a factor?

Doctor Answers (5)

Dry eyes and headaches after Botox

+1

I am sure that the Ophtalmologist who gave you the Laser treatment is aware of your dry eyes and is treating you and, most likely has ruled out Sjogren'syndrome with a blood test.

That said, there should be no problem with Botox injections for treatment of the forehead wrinkles.

A brow or an upper  eyelid droop, even though cosmetically undesirable, would not worsen  the dryness of your eyes.

Botox does not cause true  headaches. Some discomfort may persist for a few hours.

Make sure that you are being treated by an experienced, Board Ceritified Dermatologist or Plastic  Surgeon or Oculoplastic Srugeon.

Chicago Dermatologist
4.5 out of 5 stars 4 reviews

Side effects from Botox

+1

Botox would not be considered to risk more headaches in general, although some patients may get a headache, this is rare. Drooping would not be a problem for the dry eyes unless it were the lower eyelid that would droop. This might occur if the Botox were injected very low on the Crow’s foot area, or right under eye.

Web reference: http://www.thenyac.com

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Botox and Dry Eyes

+1

No problem.

Botox into the crows feet and the forehead will not effect your dryness of the eyes. You are most likely already on some kind of eye drops like Restasis.

Even if the eyebrow drops a little it should not effect your dry eyes.

Regards

Web reference: http://www.janjuafacialsurgery.com

Bedminster Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Botox and dry eyes/headaches

+1

I agree with Dr. Persky, that Botox even for crows feet should not affect the tear production or drainage of the eyes.  The few cases of headaches associated with Botox that I have observed seem to resolve within a day or two.

Good luck.

San Diego Dermatologist
5.0 out of 5 stars 4 reviews

Botox Injections, What is the Chance of Dry Eyes and Headaches?

+1

Hi Maggie,

Laser surgery and Botox injections are very different. You should not have any worries about dry eyes after treatment of your crow's feet.

Botox injections have been used successfully for the treatment of migraine headaches, although a very small percentage of Botox patients will complain of mild headache after their injections.

Good luck and be well in beautiful Ireland.

Dr. P

Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.